Alert archive / Texas / Flash Flood Warnings in 2020

Flash Flood Warning 4, NWS Corpus Christi, TX

June 1, 20204 counties in Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 1, 2020, 10:57 AM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2020, 10:57 AM CDT (15:57 UTC)
Expired
Jun 1, 2020, 1:30 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 56 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 11:43 AM CDTFLASH FLOOD1 S Fulton, TXVEHICLE STALLED IN DEEP WATER NEAR ENTERPRISE AND OMOHUNDRO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 4.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2020-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2020-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

715 
WGUS54 KCRP 011557
FFWCRP
TXC007-057-391-409-011830-
/O.NEW.KCRP.FF.W.0004.200601T1557Z-200601T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1057 AM CDT Mon Jun 1 2020

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Aransas County in south central Texas...
  Southeastern Refugio County in south central Texas...
  East Central San Patricio County in south central Texas...
  Southwestern Calhoun County in south Texas...

* Until 130 PM CDT.

* At 1057 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Rockport, Port Aransas, Lamar, Aransas Pass, Bayside, Holiday 
  Beach, Copano Village, Key Allegro, Palm Harbor, Aransas National 
  Wildlife Refuge and Fulton.

Additional rainfall amounts of 2 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2788 9714 2788 9713 2790 9712 2804 9730
      2829 9699 2832 9679 2820 9667 2807 9685
      2783 9705

FLASH FLOOD...RADAR INDICATED

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:23 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 1, 6:23 AM CDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
623 AM CDT Mon Jun 1 2020

.DISCUSSION...

Updated for 12Z Aviation discussion.

&&

.AVIATION...

Convection has begun to increase this morning. CRP, ALI, and COT
are are expected to have predominately MVFR ceilings and IFR
expected as showers and storms move inland and across the terminal
sites. LRD and VCT still remain VFR,though conditions will
deteriorate to MVFR through the morning and IFR with any storms.
Timing of MVFR to IFR transitions will be challenging, so have
introduced TEMPO groups for time periods when storms are expected.
Rain and thunderstorms will continue through the evening tonight,
before beginning to wane by the end of the forecast period.

&&

.PREV DISCUSSION... /Issued 355 AM CDT Mon Jun 1 2020/

SHORT TERM (Today through Tuesday)...

Convection is expected to redevelop this morning along a coastal
trough in place along the coast. Models indicate this may move a
bit more inland today, which will increase the chances for heavier
precipitation over the Coastal Bend. Convection will move inland
through the day, increasing chances for showers and thunderstorms
across the Brush Country. Localized flash flooding may be possible
today in some of the heavier showers, but widespread flash
flooding continues to be unlikely. Convection will begin to
decrease tonight and into Tuesday.

Temperatures today will be several degrees below normal with
rainfall and thick cloud cover expected, with highs in the low to
mid 80s. Tuesday will see slightly warmer temperatures, with highs
in the mid to upper 90s as rain chances diminish and clouds begin
to clear.

LONG TERM (Tuesday Night through Monday)...

The upper level low that has been influencing the region will slide
east as the upper level ridge builds in. Meanwhile, onshore flow in
the lower levels will continue to usher moisture inland. Models have
backed off from keeping PWATs around 2" through the week and are now
generally around 1" which is still above average for early June.
Kept POPs higher on Wednesday as the subtropical jet will linger
around and provide sufficient lift for additional showers and
storms. With relatively high moisture but no significant forcing to
close out the work week, would expect any convection to be mainly
diurnally/sea breeze driven. Temperatures will warm up throughout
the week with highs in the upper 80s along the immediate coast to
the upper 90s out west. Lows will be seasonal with temps dropping in
the low to mid 70s across the Brush Country to around 80 along the
coast.

The forecast heading into the weekend remains uncertain. The
National Hurricane Center continues to monitor the remnants of
Tropical Storm Amanda which are currently located near the Guatemala-
Yucatan border. The system is forecast to move into the Bay of
Campeche over the next several days. The NHC currently has a 70%
chance of formation over the next 5 days as the system may redevelop
in a favorable environment.

The last item of concern is the potential for coastal flooding by
mid week. The combination of a low pressure system developing to our
south and a high pressure well to our east will provide an easterly
fetch across the Gulf which may result in water piling up along Gulf-
facing beaches, especially during high tide. Recent P-ETSS and E-TSS
output show tidal levels exceeding 2 ft MSL on Wednesday and
Thursday.

MARINE...
Showers and thunderstorms will continue today across the area.
Light to moderate easterly winds are expected but gusty winds are
possible in and around thunderstorms. Weak to moderate easterly
to southeasterly flow is expected through the period. Isolated to
scattered showers and thunderstorms are possible through Wednesday
evening. Showers and storms will become more isolated to close
out the work week. There remains a bit of uncertainty with the
forecast over the weekend with regards to the formation of a
potential tropical system in the Bay of Campeche. The National
Hurricane Center currently has a 70% chance of formation over the
next 5 days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    83  74  87  73  87  /  70  30  30  10  30
Victoria          82  70  88  72  88  /  70  30  30  10  30
Laredo            86  73  88  73  90  /  70  40  30   0  10
Alice             85  71  88  72  90  /  70  30  30  10  20
Rockport          84  76  86  78  88  /  80  30  30  20  30
Cotulla           86  71  89  72  92  /  60  30  30   0  10
Kingsville        85  72  88  73  89  /  70  30  30  10  30
Navy Corpus       83  77  85  77  86  /  80  40  30  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Jun 1, 3:59 AM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
359 AM CDT Mon Jun 1 2020

TXZ229>234-239>247-342>347-442-443-447-020900-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
359 AM CDT Mon Jun 1 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are possible today and
tonight.

There is a moderate risk of rip currents along Gulf-facing beaches
today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms are possible through mid week.

Coastal flooding is possible along Gulf-facing beaches Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-020900-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
359 AM CDT Mon Jun 1 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are possible today and
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms possible through mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jun 1, 9:03 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
903 AM CDT MON JUN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      3 E ODEM                27.95N 97.54W
06/01/2020                   SAN PATRICIO       TX   PUBLIC

            PUBLIC REPORT OF FLOODING ON FM 631 EAST OF ODEM.

&&

PZABEL
Local storm report, Jun 1, 9:06 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
906 AM CDT MON JUN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      CALALLEN                27.86N 97.63W
06/01/2020                   NUECES             TX   TRAINED SPOTTER

            FLOODING REPORTED AROUND CALALLEN HS AND WATER OVER LEFT
            2 LANES OF I-37 NEAR EXIT 7.

&&

PZABEL
Local storm report, Jun 1, 9:17 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
917 AM CDT MON JUN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLASH FLOOD      1 SW CALALLEN           27.85N 97.64W
06/01/2020                   NUECES             TX   TRAINED SPOTTER

            WATER OVER ROAD ON CR52 BETWEEN CALALLEN AND ROBSTOWN.
            ROAD NEARLY IMPASSABLE.

&&

PZABEL
Local storm report, Jun 1, 9:33 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
933 AM CDT MON JUN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 AM     FLASH FLOOD      1 E PORTLAND            27.88N 97.30W
06/01/2020                   SAN PATRICIO       TX   PUBLIC

            WATER OVER ROAD SACREMENTO ST AREA IN PORTLAND. GREATER
            THAN 6 INCHES WATER DEPTH.

&&

PZABEL
Local storm report, Jun 1, 9:52 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
952 AM CDT MON JUN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      ROBSTOWN                27.80N 97.66W
06/01/2020                   NUECES             TX   PUBLIC

            SOCIAL MEDIA VIDEO OF FLOODED ROADS IN ROBSTOWN

0930 AM     FLASH FLOOD      5 NE ROBSTOWN           27.84N 97.60W
06/01/2020                   NUECES             TX   PUBLIC

            SOCIAL MEDIA VIDEO OF FLOOEDED ROADS NEAR VIOLET ROAD

&&

PZABEL
Local storm report, Jun 1, 10:40 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 AM CDT MON JUN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      CORPUS CHRISTI          27.72N 97.38W
06/01/2020                   NUECES             TX   NWS EMPLOYEE

            ROADS FLOODED SPID AND EVERHART. UP TO 1 FOOT DEEP.

&&

PZABEL

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:12 AM CDTAreal Flood AdvisoryCRPBee, Nueces, Refugio, San Patricio95 min
Jun 1, 7:19 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells3 hr
Jun 1, 8:47 AM CDTFlash Flood WarningCRPNueces, Refugio, San Patricio88 min
Jun 1, 9:25 AM CDTAreal Flood AdvisoryCRPAransas, Nueces, San Patricio34 min
Jun 1, 9:59 AM CDTFlash Flood WarningCRPNueces, San Patricio3 hr
Jun 1, 10:21 AM CDTAreal Flood AdvisoryCRPNueces114 min
Jun 1, 10:28 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Nueces, Refugio, San Patricio29 min
Jun 1, 10:33 AM CDTRiver Flood WarningCRPNueces70 hr
Jun 1, 11:01 AM CDTTornado WarningCRPAransas, Calhoun44 min
Jun 1, 11:02 AM CDTSpecial Marine WarningCRP28 min
Jun 1, 11:26 AM CDTSpecial Marine WarningCRP34 min
Jun 1, 12:31 PM CDTAreal Flood AdvisoryCRPAransas, Kleberg, Nueces, San Patricio119 min
Jun 1, 1:34 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Nueces, Refugio, San Patricio116 min

Nearby

Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.